[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1986

Facial Granuloma Associated With Trichosporon cutaneum Infection

Author Affiliations

From the Department of Dermatology, Tokyo University Faculty of Medicine (Drs Otsuka, Seki, Takizawa, and Ishibashi), and the Department of Dermatology, Toranomon Hospital, Tokyo (Dr Ohara).

Arch Dermatol. 1986;122(10):1176-1179. doi:10.1001/archderm.1986.01660220094019
Abstract

• A 23-year-old woman presented with Trichosporon cutaneum, which invaded deep into the dermis and subcutaneous tissue of the face and developed chronic granulomatous reactions. We postulated that the local use of an occlusive dressing with topical corticosteroid ointment in the early stage of the infection played a role in promoting the process of this opportunistic fungal infection. Antifungal chemotherapies, selected according to sensitivity testing to the isolated organism, were unsuccessful, mainly because of the acquired resistance of the organism to the chemical agent. Surgery was finally performed and a good result was obtained.

(Arch Dermatol 1986;122:1176-1179)

×